MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 14MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 14MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 medical devices: 15mm diameter 30mm length straight stem extension combined length 75mm catalog#: 00598801215, lot#: 63439869.Size 3 precoat cemented tibial component catalog#: 00588000300, lot#: 77006219.Right size e cemented option femoral component catalog#: 00588001502, lot#: 63719584.16mm diameter 100mm length straight stem extension combined length 145mm catalog#: 00598801016, lot#: 63608671.Palacos r + g (1x40) catalog#: 66022663, lot#: 86614635.Palacos r + g (1x40) catalog#: 66022663, lot#: 86614635.Palacos r + g (1x40) catalog#: 66022663, lot#: 86614635.Palacos r + g (1x40) catalog#: 66022663, lot#: 86614635.G2 foreign source: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a right knee revision approximately six years post implantation for an unknown reason.The tibial insert was removed and replaced.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the patient underwent a right knee revision approximately six years post implantation due to instability.The tibial insert was removed and replaced.No additional patient consequences were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h10.Reported event was unable to be confirmed due to limited information received from the customer.No product was returned and pictures provided were insufficient to perform a visual and dimensional evaluation.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total knee arthroplasty without definite hardware failure or loosening.Device history record was reviewed and no discrepancies were found.Review of complaint history from found no additional related issues for this item and the reported part and lot combination.The root cause of the reported instability is attributed to incompatible components as the surgeon used tibial plate size 3 with this articular surface.The product label indicates that this articular surface should be used with tibial plate size 4, 5, 6.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
14MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18124264
Report Number0001822565-2023-03159
Device Sequence Number6703591
Product Code JWH
UDI-Device Identifier00889024199378
UDI-Public(01)00889024199378(17)220531(10)63680540
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number00588005014
Device Lot Number63680540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/27/2023
02/20/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/22/2023
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale